Alert archive / Arkansas / River Flood Warnings in 2014

River Flood Warning 13, NWS Little Rock, AR

March 29, 2014Arkansas County, Monroe County, Arkansas

NWS Little Rock, AR issued this river flood warning at Mar 29, 2014, 10:23 AM CDT for Arkansas County, Monroe County, Arkansas. It took effect at Mar 30, 2014, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 10:23 AM CDT (15:23 UTC)
In effect from
Mar 30, 2014, 1:00 PM CDT
Expired
Mar 29, 2014, 8:53 PM CDT
In force
Issued by
NWS Little Rock, AR
Flood severity
Minor

Counties Arkansas County, AR, Monroe County, AR

The radar

The Little Rock radar (KLZK), 97 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point White River at Clarendon (CLDA4).

Action stage
25 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

559 
WGUS44 KLZK 291523
FLWLZK


FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 AM CDT SAT MAR 29 2014

...THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN ARKANSAS... 

  WHITE RIVER AT CLARENDON AFFECTING ARKANSAS AND MONROE COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC001-095-300623-
/O.NEW.KLZK.FL.W.0013.140330T1800Z-140402T0600Z/
/CLDA4.1.ER.140330T1800Z.140330T1800Z.140401T0000Z.NO/
1023 AM CDT SAT MAR 29 2014

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A 

* FLOOD WARNING FOR 
  THE WHITE RIVER AT CLARENDON.
* FROM SUNDAY AFTERNOON TO LATE TUESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 10:00 AM SATURDAY THE STAGE WAS 25.7 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE 
  BY EARLY SUNDAY AFTERNOON.
* IMPACTS AT 26.0 FEET...RIVER FLOWS IN MANY SIDE CHANNELS AND CREATES 
  ISLANDS BETWEEN THE RIVER AND SLOUGHS AND CREEKS. FLOODING OF CROPLAND 
  AND TIMBER IS OCCURRING. PORTIONS OF THE NATIONAL WILDLIFE REFUGE 
  DOWNSTREAM OF CLARENDON FLOODING.


&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

LOWER WHITE RIVER
  CLARENDON   26  25.7 SAT 10 AM   25.9   26.0   25.9   25.7   25.6

$$
224
1 follow-up statement
761 
WGUS84 KLZK 300153
FLSLZK


FLOOD STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
853 PM CDT SAT MAR 29 2014

...FROM THE NATIONAL WEATHER SERVICE IN LITTLE ROCK...THE FLOOD 
WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN ARKANSAS...
 
  WHITE RIVER AT CLARENDON AFFECTING ARKANSAS AND MONROE COUNTIES


RIVER FORECASTS ARE BASED ON CURRENT CONDITIONS AND RAINFALL 
FORECASTED TO OCCUR OVER THE NEXT 12 HOURS. DURING PERIODS OF 
FLOODING...EVENING FORECASTS ARE REISSUED WITH UPDATED RAINFALL 
FORECASTS.
 
OBSERVED AND FORECASTED STAGE DATA PLOTS ARE AVAILABLE ON OUR 
ADVANCED HYDROLOGIC PREDICTION SERVICE WEB PAGE AT...
WWW.SRH.NOAA.GOV/LZK
UNDER THE CURRENT CONDITIONS SECTION...SELECT RIVER AND LAKES AHPS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...REMEMBER TO TURN AROUND...DONT DROWN
DO NOT DRIVE CARS THROUGH FLOODED AREAS.

EVERYONE WITH PROPERTY OR OTHER INTEREST ALONG STREAMS AND RIVERS
SHOULD REMAIN ALERT TO CHANGING WEATHER FORECAST. SHOULD CONDITIONS 
CHANGE...LOOK FOR RIVER FORECAST OR FLOOD WARNINGS FOR USE IN MAKING 
INFORMED DECISIONS TO PROTECT LIFE AND PROPERTY.


&&

ARC001-095-300223-
/O.CAN.KLZK.FL.W.0013.000000T0000Z-140402T0600Z/
/CLDA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
853 PM CDT SAT MAR 29 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE WHITE RIVER AT CLARENDON.
* AT  8:00 PM SATURDAY THE STAGE WAS 25.7 FEET. 
* FLOOD STAGE IS 26.0 FEET. 
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 25.8 FEET 
  SUNDAY AFTERNOON.



&&


             FLD  OBSERVED                  FORECAST 6AM
LOCATION     STG  STG  DAY TIME    SUN    MON    TUE    WED    THU

LOWER WHITE RIVER
  CLARENDON   26  25.7 SAT 08 PM   25.7   25.8   25.7   25.5   25.3

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this river flood warning went out at Mar 29, 6:07 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 29, 6:07 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
607 AM CDT SAT MAR 29 2014

.DISCUSSION...

UPDATED TO INCLUDE THE 12Z AVIATION DISCUSSION BELOW...

&&

.AVIATION...

SOME PATCHY FOG AND LOW CIGS WILL BE SEEN EARLY IN THE
PERIOD...BUT CONDITIONS WILL IMPROVE BY LATE THIS MORNING. NRLY
WINDS WILL BE SEEN...SOME GUSTING TO AROUND 20 KTS OR SO. THESE
WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT...BUT WITH VFR
CONDITIONS EXPECTED.

&&

.PREV DISCUSSION... /ISSUED 234 AM CDT SAT MAR 29 2014/

SHORT TERM...TODAY THROUGH TUESDAY NIGHT

RAPIDLY IMPROVING WEATHER CONDITIONS THIS MORNING IN THE WAKE OF
A FAIRLY STRONG COLD FRONT AND UPPER TROUGH THAT BROUGHT HEAVY
RAIN AND SEVERE WEATHER TO PARTS OF THE STATE YESTERDAY. CLEAR SKY
CONDITIONS ARE RAPIDLY MOVING INTO THE STATE FROM NORTHWEST TO
SOUTHEAST WITH NORTHWEST WINDS NOTED AS WELL. TEMPERATURES WILL BE
IN THE 30S THIS MORNING ACROSS THE NORTHWEST...WITH TEMPERATURES
STILL MILD FARTHER TO THE SOUTHEAST WHERE 50S REMAIN IN PLACE.

CLEAR SKY CONDITIONS WILL PREVAIL BOTH TODAY AND SUNDAY AS SURFACE
HIGH PRESSURE BUILDS OVER THE STATE. NORTHWEST WINDS WILL PERSIST
ACROSS THE STATE TODAY...WITH STRONGER READINGS NOTED ACROSS EASTERN
PARTS OF THE STATE BEFORE WINDS BEGIN TO DECREASE AREA WIDE THIS
EVENING. SATURDAY NIGHT WILL BE THE COLDEST NIGHT FOR SEVERAL
DAYS...WITH HIGH PRESSURE CENTERED OVER THE STATE AND CALM WINDS
IN PLACE...TEMPERATURES WILL FALL INTO THE MID 30S TO LOWER 40S.
THIS MAY PROVIDE SOME FROST ACROSS NORTHERN PARTS OF THE STATE DURING
THE EARLY MORNING HOURS SUNDAY. HIGH PRESSURE WILL BEGIN TO MOVE
EASTWARD ON SUNDAY WHICH WILL USHER IN SOUTHERLY WINDS AND WARMER
TEMPERATURES.

TEMPERATURES AND MOISTURE WILL ONLY INCREASE FURTHER ON MONDAY AS
A WEAK COLD FRONT APPROACHES FROM THE WEST AND WILL PROVIDE FOR
SLIGHT CHANCES OF SHOWERS AND A FEW THUNDERSTORMS DURING THE
AFTERNOON AND EVENING HOURS. IT APPEARS ATTM THAT THE FRONT MAY ACTUALLY
MAKE IT THROUGH MUCH OF THE STATE BY TUESDAY MORNING...WITH THE
EXCEPTION OF SOUTHERN ARKANSAS. THIS WILL BE SHORT LIVED
HOWEVER...AS THE BOUNDARY WILL LIFT BACK NORTH AS A WARM FRONT BY
TUESDAY NIGHT...HELPING TO USHER IN ADDITIONAL MOIST AND MILD AIR
IN ADVANCE OF THE NEXT SYSTEM.

LONG TERM...WEDNESDAY THROUGH FRIDAY

SW FLOW ALOFT WILL BE ESTABLISHED ACROSS THE REGION AT THE START
OF THE LONG TERM PERIOD...WITH SRLY FLOW CONTINUING TO USHER IN
COPIOUS AMOUNTS OF DEEP LAYER MOISTURE INTO THE SRN CONUS. HAVE
INCREASED POPS TO CHANCE FOR WED AS SOME SHRA/TSRA WILL BE
POSSIBLE AS WEAK UPPER DISTURBANCES LIFT NE OVER AR IN THE SW FLOW
ALOFT. POPS WILL INCREASE FURTHER STARTING WED NIGHT INTO THU
MORNING AS AN UPPER LEVEL TROUGH TO THE WEST STARTS TO DEEPEN AS
IT SHIFTS EAST OVER THE CENTRAL PLAINS. SFC LOW PRESSURE WILL
DEVELOP AHEAD OF THIS TROUGH...STRENGTHENING AS IT LIFTS NE OVER
THE REGION. AS THIS HAPPENS...EXPECT TO SEE SHRA/TSRA TO BECOME
MORE WIDESPREAD...SOME OF WHICH WILL HAVE THE POTENTIAL TO BECOME
SVR.

UNCERTAINTIES REMAIN HOWEVER REGARDING THE EXTENT OF THE SVR WX
POTENTIAL...MAINLY IN THE LOCATION AND STRENGTH OF UPPER LEVEL AND
SFC FEATURES AS THEY MOVE EAST OVER THE CENTRAL CONUS. THE LATEST
GFS KEEPS THE STORM SYSTEM FURTHER SOUTH AND MOVING EAST IN MUCH
CLOSER PROXIMITY TO AR THAN THE LESS STRONG...AND FURTHER NORTH
ECMWF SOLUTION. THE GFS SOLUTION WILL GIVE AR HIGHER POTENTIAL FOR
SVR WX. AS WITH ANY STORM SYSTEM OVER 4 DAYS OUT...THIS MID/LATE
NEXT WEEK STORM SYSTEM WILL CONTINUE TO BE MONITORED IN THE COMING
DAYS AS THESE UNCERTAINTIES AND THE EXTENT OF THE SVR WX POTENTIAL
BECOME MORE CLEAR OVER TIME.

BY LATE IN THE FORECAST...EXPECT THE STORM SYSTEM TO DEPART TO THE
EAST OF THE STATE...WITH COOLER...DRIER AND MORE STABLE AIR MOVING
INTO THE STATE FOR FRI INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     62  36  67  46 /   0   0   0  10
CAMDEN AR         68  40  71  45 /   0   0   0   0
HARRISON AR       59  38  69  49 /   0   0   0  10
HOT SPRINGS AR    66  39  70  47 /   0   0   0  10
LITTLE ROCK   AR  65  41  68  47 /   0   0   0  10
MONTICELLO AR     66  42  69  46 /  10   0   0  10
MOUNT IDA AR      67  36  70  47 /   0   0   0  10
MOUNTAIN HOME AR  60  37  70  46 /   0   0   0  10
NEWPORT AR        62  38  67  47 /  10   0   0  10
PINE BLUFF AR     65  41  67  47 /  10   0   0  10
RUSSELLVILLE AR   66  36  71  44 /   0   0   0  10
SEARCY AR         63  37  67  45 /   0   0   0  10
STUTTGART AR      63  41  66  48 /  10   0   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...62
Hazardous weather outlook, Mar 29, 9:00 AM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE LITTLE ROCK AR
900 AM CDT SAT MAR 29 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
900 AM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG STORM SYSTEM WILL MOVE TOWARDS THE STATE BY
WEDNESDAY...WITH CHANCES FOR SHOWERS AND THUNDERSTORMS INCREASING
AREA WIDE. THIS STORM SYSTEM WILL MOVE OVER THE STATE ON THURSDAY
AND THURSDAY NIGHT...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS
EXPECTED. THIS STORM SYSTEM WILL ALSO BRING A THREAT FOR STRONG TO
SEVERE THUNDERSTORMS...ALONG WITH POTENTIAL FOR HEAVY RAINFALL.
HOWEVER...MANY UNCERTAINTIES REMAIN REGARDING THE STRENGTH AND
PATH OF THIS STORM SYSTEM. REFER TO THE LATEST FORECASTS IN THE
COMING DAYS AS THE EXTENT OF THE SEVERE WEATHER THREAT BECOMES
MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

62/59

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:02 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun43 min
Mar 28, 7:30 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland, Drew, Lincoln45 min
Mar 28, 7:35 PM CDTFlash Flood WarningLZKBradley, Calhoun, Cleveland, Dallas, Desha, Drew and 2 more115 min

Nearby

River Flood Warnings in Arkansas, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.